EconPapers    
Economics at your fingertips  
 

The asymptotic behavior of quadratic forms in heavy-tailed strongly dependent random variables

Piotr S. Kokoszka and Murad S. Taqqu

Stochastic Processes and their Applications, 1997, vol. 66, issue 1, 21-40

Abstract: Suppose that Xt = [summation operator][infinity]j=0cjZt-j is a stationary linear sequence with regularly varying cj's and with innovations {Zj} that have infinite variance. Such a sequence can exhibit both high variability and strong dependence. The quadratic form 89 plays an important role in the estimation of the intensity of strong dependence. In contrast with the finite variance case, n-1/2(Qn - EQn) does not converge to a Gaussian distribution. We provide conditions on the cj's and on \gh for the quadratic form Qn, adequately normalized and randomly centered, to converge to a stable law of index [alpha], 1

Keywords: 60F05; 60E07 (search for similar items in EconPapers)
Date: 1997
References: View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(96)00123-8
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:66:y:1997:i:1:p:21-40

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:66:y:1997:i:1:p:21-40